Hello Guest, Welcome to Apnea Board !
As a guest, you are limited to certain areas of the board and there are some features you can't use.
To post a message, you must create a free account using a valid email address.

or Create an Account


New Posts   Today's Posts

AHI HIGHER AFTER TAKING PAMELOR (nortriptyline)
#1
I took my first 10mg dose of Pamelor (nortriptyline) last night.  It made me very tired, drowsy and hungry.
I also started using a cervical collar to stop my chin from dropping and closing my airway (recommended by someone on here) I slept for 9 hours and woke very tired and drowsy. 
I have tried Pamelor before and it had the same effect making me very tired and drowsy. Anyway my AHI last night was 11.46.
I have only just upped the pressure of my cpap machine 3 days ago and for the first 2 nights my AHI was well below 5.
I am worried that the Pamelor being so sedating is not good for my sleep apnea. I really want to give Pamelor a good change of helping my Migrainous Vertigo but if it making me so tired and also making my sleep apnea worse I am reluctant to carry on the trial of Pamelor. I am very sensitive to medications.

Does anyone here have any experiences in taking Pamelor ?

My cpap pressure is set to 11. If I up pressure to 11.5 my mask leaks no matter how tight I fit the mask. This is stopping me upping pressure.

Last nights cpap results (with Pamelor) : http://imgur.com/a/CT21K

Previous 2 nights results (without Pamelor) : http://imgur.com/a/gI6lQ
Post Reply Post Reply
#2
Nortriptyline is a tricyclic antidepressant of the first generation and these are typically quite sedating. Often prescribed "off label" for insomnia and nerve pain.

Anything that sedates will cause your throat muscles to relax more and can definitely up the A.H.I. This should get better as you get used to the drug. If it has been prescribed for depression you should keep taking it but have a talk with your Doctor if you would like a different treatment.
Ed Seedhouse
VA7SDH

Your brain is not the boss.

Post Reply Post Reply
#3
Some individuals have genetic variances in how they breakdown drugs. With attention to your own drug responses, you may be able to use this table to determine if you might have one of these.

It is possible you may break this drug down more slowly than others, and thus have an increased blood level of it and increased side effects. You might discuss reducing the dose with your healthcare provider and seeing if it is still sufficient for its intent. Note that with sustained use over weeks, you may find the sedative effects reducing as your body becomes accustomed to it.
                                                                                                                                                                                  
Please organize your SleeyHead screenshots like this.
I'm an epidemiologist, not a medical provider. 
Post Reply Post Reply


#4
Many thanks for the info. I will discuss maybe trying a lower dosage with my doctor.
Post Reply Post Reply


Possibly Related Threads...
Thread Author Replies Views Last Post
  Higher AHI Smjanbug 5 235 11-29-2017, 11:48 AM
Last Post: Sleep2Snore
  [Treatment] Doctor wont raise settings higher... what now? sw33ttsunade 34 1,510 10-19-2017, 04:14 PM
Last Post: SarcasticDave94
  ASV users - effects of higher pressure vs CPAP? Stevie1under 7 343 10-05-2017, 05:47 PM
Last Post: Stevie1under
  Sick and tired of wait, expense and interference. So taking control Lee the Bee 24 1,513 08-11-2017, 10:40 AM
Last Post: stanleydean
  Higher pressures = much higher hypopnea/events. Why? lostie42 3 520 06-19-2017, 11:01 PM
Last Post: Beej
  AHI higher on cpap than before therapy. Sweetpea 67 2,237 05-13-2017, 09:43 PM
Last Post: Sweetpea
  AHI going higher ppca 25 1,164 05-11-2017, 07:06 PM
Last Post: ppca

Forum Jump:

New Posts   Today's Posts




About Apnea Board

Apnea Board is an educational web site designed to empower Sleep Apnea patients.

For any more information, please use our contact form.